Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 8, NWS Lubbock, TX

April 30, 2018Childress County, Hall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 30, 2018, 5:49 PM CDT for Childress County, Hall County, Texas. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2018, 5:49 PM CDT (22:49 UTC)
Expired
Apr 30, 2018, 6:30 PM CDT
In force
41 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Childress County, TX, Hall County, TX

The radar

The Amarillo radar (KAMA), 134 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 5:50 PM CDTHAIL 0.7511 W Estelline, TX
Apr 30, 6:13 PM CDTHAIL 1.58 W Estelline, TX
Apr 30, 6:19 PM CDTHAIL 16 Sw Estelline, TXENDING AS OF REPORT TIME
Apr 30, 6:31 PM CDTHAIL 0.752 N Estelline, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 3:47 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

068 
WUUS54 KLUB 302249
SVRLUB
TXC075-191-302330-
/O.NEW.KLUB.SV.W.0008.180430T2249Z-180430T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service LUBBOCK TX
Issued by National Weather Service San Angelo TX
549 PM CDT MON APR 30 2018

The National Weather Service in LUBBOCK has issued a

* Severe Thunderstorm Warning for...
  Northwestern Childress County in the Panhandle of Texas...
  Eastern Hall County in the Panhandle of Texas...

* Until 630 PM CDT

* At 548 PM CDT, a severe thunderstorm was located roughly 11 miles 
  east of Turkey, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will remain over mainly rural areas of 
  northwestern Childress and eastern Hall Counties, including the 
  following locations: Estelline and Plaska Community.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3475 10017 3431 10059 3431 10087 3475 10059
TIME...MOT...LOC 2248Z 216DEG 22KT 3440 10070 

HAIL...1.00IN
WIND...60MPH
 
$$

sn
1 follow-up statement
272 
WWUS54 KLUB 302306
SVSLUB

Severe Weather Statement
National Weather Service LUBBOCK TX
Issued by National Weather Service San Angelo TX
606 PM CDT MON APR 30 2018

TXC075-191-302330-
/O.CON.KLUB.SV.W.0008.000000T0000Z-180430T2330Z/
Childress TX-Hall TX-
606 PM CDT MON APR 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN CHILDRESS AND EASTERN HALL COUNTIES...

At 605 PM CDT, a severe thunderstorm was located roughly 16 miles 
east of Turkey, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe thunderstorm will remain over mainly rural areas of 
northwestern Childress and eastern Hall Counties, including the 
following locations: Estelline and Plaska Community.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3432 10058 3439 10082 3475 10059 3475 10017
TIME...MOT...LOC 2305Z 216DEG 22KT 3448 10062 

HAIL...1.25IN
WIND...60MPH
 
$$

sn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:21 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 30, 3:21 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
Issued by National Weather Service SAN ANGELO TX
321 PM CDT Mon Apr 30 2018

.DISCUSSION...

Severe storm development is still expected along the dryline this
afternoon. The dryline as of 2 PM CDT is along a line from Dimmitt
to Denver City. Current hi-res model runs show storms developing
near the aforementioned area, however models also have the dryline
further west than where it currently is. Convective development will
also depend on the current capping inversion being eroded. Current
thinking is storms will develop closer to/just to the east of the
I27 corridor. Storms that do manage to develop should have little
Resistance to becoming severe as mid level lapse rates remain steep
and 0-6 km AGL shear reaches the 40 kt range. The main threat with
will large hail up to tennis ball size and winds up to 70 mph. A
small window will exists for a tornado threat close to sunset.

Tomorrow should be more quiet, at least through sunset tomorrow
evening. The dryline should be at the closest across our eastern
zones. The dryline is progged to retreat westward Tomorrow night
with storms possibly firing along it by early Wednesday morning as a
shortwave moves over the FA. Convection should be east of the FA for
the most part Wednesday afternoon before the dryline retreats once
again westward during the evening, at which time yet another
shortwave should aide in convective development. The final push
should come Thursday as the upper low progresses eastward. Dryline
convection should favor the Rolling plains during the afternoon.
Friday into the weekend looks to be quiet as an elongated positively
tilted trough dominates overhead. Next week looks to start off quiet
as well with upper ridging dominating the region.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for TXZ021>023-027>029-033>035-039>041.

&&

99/99
Hazardous weather outlook, Apr 30, 11:32 AM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1132 AM CDT Mon Apr 30 2018

TXZ021>044-011645-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1132 AM CDT Mon Apr 30 2018

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight

Isolated to widely scattered severe thunderstorms are expected to
develop by mid to late afternoon east of a dryline, located
roughly from Denver City to Dimmitt. Moderate instability and
sufficient wind shear will support supercell thunderstorms. The
strongest storms will be capable of producing hail up to tennis
ball size, wind gusts to 70 mph and locally heavy rain. A risk
for a tornado may develop this evening before storms wane in
intensity by late evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The dryline will waver east and west across the region Tuesday
through Thursday. Ahead of the dryline, the potential for severe
weather will exist, mainly on Wednesday off the Caprock. Another
round of strong to severe storms could develop Wednesday night as
a Pacific cold front collides with the retreating dryline.

West of the dryline and in those areas that did not receive recent
soaking rainfall, gusty and dry winds will create elevated to
critical fire weather conditions each afternoon from Tuesday
through Thursday.

In the hours before

Special weather statement, Apr 30, 5:00 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service LUBBOCK TX
Issued by National Weather Service San Angelo TX
500 PM CDT MON APR 30 2018

TXZ030-036-302245-
Floyd TX-Crosby TX-
500 PM CDT MON APR 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLOYD AND NORTHWESTERN
CROSBY COUNTIES UNTIL 545 PM CDT...

At 459 PM CDT, Doppler radar was tracking a strong thunderstorm over
Floydada, moving northeast at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of central Floyd and
northwestern Crosby Counties.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of and northwestern Texas.

LAT...LON 3408 10104 3368 10156 3391 10156 3431 10118
      3431 10110 3432 10110 3432 10109 3431 10104
TIME...MOT...LOC 2159Z 221DEG 18KT 3397 10135

sn
Special weather statement, Apr 30, 5:42 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service LUBBOCK TX
Issued by National Weather Service San Angelo TX
542 PM CDT MON APR 30 2018

TXZ025-026-031-302345-
Childress TX-Motley TX-Hall TX-
542 PM CDT MON APR 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHILDRESS...
NORTHWESTERN MOTLEY AND HALL COUNTIES UNTIL 645 PM CDT...

At 540 PM CDT, Doppler radar was tracking a strong thunderstorm
about 16 miles east of Turkey, moving northeast at 30 mph. A second
storm was about 10 miles southwest of Flomot, also moving northeast
at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern
Childress...northwestern Motley and Hall Counties, including the
following locations: Estelline and Plaska Community.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of and northwestern Texas.

LAT...LON 3466 10019 3403 10104 3430 10104 3432 10102
      3432 10095 3439 10095 3475 10056 3475 10033
TIME...MOT...LOC 2240Z 218DEG 25KT 3444 10062

sn

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:39 PM CDTSevere Thunderstorm WarningLUBBailey, Lamb66 min
Apr 29, 7:48 PM CDTSevere Thunderstorm WarningLUBBailey, Castro, Lamb, Parmer57 min
Apr 29, 9:06 PM CDTSevere Thunderstorm WarningLUBCochran39 min
Apr 30, 3:28 PM CDTFire Weather WatchLUBBailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more11 hr
Apr 30, 5:00 PM CDTSpecial Weather StatementLUBFloyd45 min
Apr 30, 5:42 PM CDTSpecial Weather StatementLUBHall63 min
Apr 30, 6:12 PM CDTSpecial Weather StatementLUBMotley33 min
Apr 30, 6:18 PM CDTSevere Thunderstorm WarningLUBCottle, Motley57 min
Apr 30, 6:30 PM CDTSpecial Weather StatementLUBChildress15 min
Apr 30, 6:45 PM CDTSpecial Weather StatementLUBChildress15 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.